It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


I was about to say "no Way" to the Lipitor....until I read that you are 50 pounds overwieght, diagnosed with hypertension ( which I think is a bigger issue than the weight) and having your father die at age 48 of a heart attack. I would however see if your Dr would go for starting at 10mg of Lipitor at least for 3 mos until your next bloodwork comes back.

From what I've read, (too late to save myself from some of the side effects that statins MAY cause anyone) many problems can be avoided by taking a smaller dose. When I was on Lipitor (20mg) it brought my cholesterol down to 130 (total) Which many think is simply too low. I became extremely weak and had many muscle aches. Maybe 10mg could bring your numbers where they need to be and you could perhaps avoid any side effects-and save some money also.
[QUOTE=inacarr57;2989419]History: September 2006, my cholesterol #'s were as follows: TC=272, LDL=177.2, HDL=72 and Trig=109.

Last Friday, the results of my cholestrol test were as follows: TC=215, LDL=138.6, HDL=51, and Trig=127.

I achieved those results through diet and excercise. I took garlic, fish oil, and plant sterols daily. I also eat a lot of oatmeal. I took red yeast rice for about 2 weeks, but discontinued in March.

The doctor mailed me the latest results with a prescription for Lipitor 20 mg. and instructions to take once daily and repeat test in 3 months. Needless to say, I was shocked to be prescribed Lipitor. But I'm wondering if anyone out there thinks this would be advisable given my current numbers and willingness to continue working on it? I am 50 years old, post menopausal, about 50 lbs overweight, recently diagnosed with hypertension and on Inderal, and father died at age 48 of heart attack. Comments or suggestions are appreciated.[/QUOTE]


I agree with taking 10mg of Lipitor to start. I am one who cannot take Statins any longer because of muscle weakness in legs, but there are thousand who benifit from this drug. One caution is advised however, if you start getting aches in your legs or shoulders, stop imediately. You will know when to stop, believe me. Your body wil tell you.

One note -- I have been on every Statin drug starting back in the 70's as a new one came out I was put on it until my body just could not handle it any more. Started in my 40's. Just turned 82.

Judge for yourself.





All times are GMT -7. The time now is 12:24 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!